Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 10, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Dec 26, 2011, 2:41 AM MST for 10 counties in Montana. It took effect at Dec 26, 2011, 3:29 AM MST. It was in force for 11 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 26, 2011, 2:41 AM MST (09:41 UTC)
- In effect from
- Dec 26, 2011, 3:29 AM MST
- Expired
- Dec 26, 2011, 2:27 PM MST
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 104 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 26, 3:55 AM MST | NON-TSTM WND GST 62 | Scobey, MT | SUSTAINED WINDS OF 46 MPH REPORTED AT THE SCOBEY AIRPORT. |
| Dec 26, 4:20 AM MST | NON-TSTM WND GST 89 | Nashua, MT | SUSTAINED WIND SPEEDS OF 35 TO 56 MPH SINCE 350 AM. |
| Dec 26, 4:44 AM MST | NON-TSTM WND GST 58 | 2 Wsw Thoeny, MT | BLUFF CREEK RAWS HAS REPORTED SUSTAINED WIND SPEEDS OF 30 TO 40 MPH SINCE 244 AM. |
| Dec 26, 5:00 AM MST | NON-TSTM WND GST 66 | 12 Sse Opheim, MT | WIND GUST TO 66 MPH MEASURED. |
| Dec 26, 5:33 AM MST | NON-TSTM WND GST 55 | 8 Sw Bredette, MT | WINDS 47 GUSTING TO 55 MPH. |
| Dec 26, 6:10 AM MST | NON-TSTM WND DMG | Wolf Point, MT | ENTIRE TOWN OF WOLF POINT IS WITHOUT POWER. |
| Dec 26, 6:40 AM MST | NON-TSTM WND GST 55 | 2 S Larslan, MT | WIND GUSTS ESTIMATED 50 TO 55 MPH. SUSTAINED WINDS OF AT LEAST 35 MPH. |
| Dec 26, 7:00 AM MST | NON-TSTM WND GST 58 | 4 Nw Glasgow, MT | 4.3 MILES NW OF GLASGOW A 58 MPH WIND GUST OCCURED APPROXIMATELY 7 AM. |
| Dec 26, 7:38 AM MST | NON-TSTM WND GST 53 | 5 Sw Fort Kipp, MT | WINDS 30 MPH GUSTING TO 53 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS75 KGGW 260941 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 241 AM MST MON DEC 26 2011 MTZ017>020-022>027-061-062-261800- /O.NEW.KGGW.HW.W.0010.111226T1600Z-111227T0000Z/ CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT... POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...OPHEIM...CULBERTSON 241 AM MST MON DEC 26 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE DIMINISHING BY THIS EVENING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-021-059-261800- /O.EXB.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER 241 AM MST MON DEC 26 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING THROUGH THE EARLY AFTERNOON. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ060-261800- /O.EXT.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 241 AM MST MON DEC 26 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING THROUGH THE EARLY AFTERNOON. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
524 WWUS75 KGGW 261029 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 329 AM MST MON DEC 26 2011 MTZ017-022-061-261800- /O.EXT.KGGW.HW.W.0010.111226T1029Z-111226T2000Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...OPHEIM 329 AM MST MON DEC 26 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE DIMINISHING BY THIS EVENING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-021-059-060-261800- /O.CON.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER... ZORTMAN 329 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING THROUGH THE EARLY AFTERNOON. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ018>020-023>027-062-261800- /O.CON.KGGW.HW.W.0010.111226T1600Z-111227T0000Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 329 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE DIMINISHING BY THIS EVENING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
334 WWUS75 KGGW 261203 AAA NPWGGW URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 503 AM MST MON DEC 26 2011 MTZ018>020-023>027-062-261800- /O.EXT.KGGW.HW.W.0010.111226T1203Z-111227T0000Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 503 AM MST MON DEC 26 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE DIMINISHING BY THIS EVENING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ017-022-061-261800- /O.CON.KGGW.HW.W.0010.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...OPHEIM 503 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS BEING IN THE EARLY AFTERNOON. THE WINDS WILL BE DIMINISHING BY THIS EVENING. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-021-059-060-261800- /O.CON.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER... ZORTMAN 503 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...WIND SPEEDS WILL REMAIN STRONG UNTIL THE AFTERNOON TIME FRAME. THE STRONGEST WINDS SPEED WILL HAPPEN EARLY THIS MORNING THROUGH THE EARLY AFTERNOON. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
468 WWUS75 KGGW 261643 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 943 AM MST MON DEC 26 2011 MTZ017-022-061-261745- /O.CAN.KGGW.HW.W.0010.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...OPHEIM 943 AM MST MON DEC 26 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE STARTED TO DIMINISH...AND WILL CONTINUE TO GRADUALLY DIMINISH THE REMAINDER OF THE DAY. $$ MTZ016-021-059-060-261745- /O.CAN.KGGW.HW.W.0009.000000T0000Z-111226T2000Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER... ZORTMAN 943 AM MST MON DEC 26 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE STARTED TO DIMINISH...AND WILL CONTINUE TO GRADUALLY DIMINISH THE REMAINDER OF THE DAY. $$ MTZ018>020-023>027-062-270000- /O.CON.KGGW.HW.W.0010.000000T0000Z-111227T0000Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 943 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * TIMING...STRONGEST WINDS WILL CONTINUE LATE THIS MORNING AND INTO THE AFTERNOON. THE WINDS WILL START TO DIMINISH LATE THIS AFTERNOON. * IMPACTS...WINDS OF THIS SPEED CAN CAUSE DAMAGE. BEWARE OF WINDBLOWN OBJECTS AND LOOSE DEBRIS THAT ARE PICKED UP BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
748 WWUS75 KGGW 262127 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 227 PM MST MON DEC 26 2011 MTZ018>020-023>027-062-262230- /O.CAN.KGGW.HW.W.0010.000000T0000Z-111227T0000Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 227 PM MST MON DEC 26 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS NEAR 40 MPH THIS AFTERNOON WILL CONTINUE TO GRADUALLY DIMINISH THROUGH SUNSET. $$ MOYER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 25, 7:52 PM MST, 6 hours 49 minutes earlier.
Area forecast discussion, Dec 25, 7:52 PM MST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 752 PM MST SUN DEC 25 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... NO UPDATES PLANNED THIS EVENING AS THE FORECAST IS IN GOOD SHAPE. WAITING ON THE WIND TO PICK UP BUT IT WILL HAPPEN PROBABLY AFTER MIDNIGHT. WE WILL SEE TEMPERATURES ACTUALLY WARMING OR STAYING STEADY OVERNIGHT EVEN BEHIND THE FRONT THAT IS MOVING THROUGH. TEMPERATURES AT 850 MB WILL COOL OFF BEHIND THE FRONT WHICH WILL HELP SOME OF THOSE HIGHER WIND SPEEDS REACH THE SURFACE. THEY WILL BE FAIRLY STRONG AT 850 MB. RSMITH PREVIOUS DISCUSSION...STRONG UPPER RIDGE IS BRINGING UNSEASONABLY MILD TEMPERATURES TO MUCH OF NE MT THIS CHRISTMAS. VERY PROMINENT CHINOOK ARCH OVER OUR AREA ON SATELLITE PICTURES. DENSE HIGH CLOUDS FROM IT HAS BEEN VERY PERSISTENT. THIS IS HOLDING TEMPS DOWN QUITE A BIT MORE THAN EXPECTED IN SOME AREAS...ESPECIALLY IN THE VALLEYS N OF MISSOURI RIVER. SURFACE PRESSURE GRADIENTS ARE NOT ORIENTED YET EITHER FOR THESE AREAS TO WARM. STILL DO EXPECT THESE AREAS TO REACH THEIR HIGHS LATE AFTERNOON OR EVENING. SHORTWAVE WEATHER SYSTEM NOW MOVING INTO W MT WILL MOVE ACROSS OUR AREA LATER TONIGHT AND MONDAY. THIS WILL HELP TO MIX OUT THE SHALLOW INVERSIONS. MODELS INDICATE THIS WILL BE A DRY SYSTEM. 850 MB WINDS INCREASE TO 50 TO 65 KT. THIS DOES NOT APPEAR TO BE A QUITE STRONG ENOUGH SYSTEM TO MIX THESE WINDS TO THE SURFACE DURING THE COOL ADVECTION. MOS AND MODEL SPECTRUM INDICATE SUCH...AS WELL AS FORECAST SOUNDINGS...BUT IT WILL BE WINDY. ONE EXCEPTION SW PHILLIPS COUNTY...AS THE LITTLE ROCKIES USUALLY PRODUCE A FEW HOURS OF SUSTAINED 40 MPH WINDS WHEN 850 MB WINDS REACH THESE SPEEDS. IT WILL BE COOLER MONDAY...THE COOL ADVECTION ENDING BY AFTERNOON. SURFACE HIGH PRESSURE RIDGE FROM THE W BRINGS PARTIAL CLEARING AND LIGHT WINDS...COLDER TEMPS MON NIGHT. ANOTHER SHORTWAVE FROM THE W ARRIVES TUESDAY. MOST MODELS HAVE BEEN SHOWING SOME LIGHT QPF AREA LESS THAN A TENTH INCH. SLIGHT CHANCE POPS MOST REASONABLE...WITH BOTH A LITTLE LIGHT RAIN AND SNOW IN OUR AREA. OVERALL SYSTEM APPEARS WEAKER THOUGH...SO LESS WIND THAN TONIGHT/MONDAY. SIMONSEN .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... ZONAL FLOW WITH A SERIES OF SHORTWAVES MOVING ACROSS THE PACIFIC NORTHWEST IN THE EXTENDED. MODELS DEVELOPING A LITTLE MORE CONSISTENCY WITH THE TIMING OF THE SHORTWAVES...BUT STILL QUESTIONABLE REGARDING THE POSSIBILITY OF PRECIPITATION. STRONG WESTERLY FLOW KEEPS MUCH OF THE MOISTURE WEST OF THE DIVIDE...BUT MODELS ATTEMPTING TO TURN THE FLOW SLIGHTLY NORTHWEST INTO EASTERN MONTANA AND BRING CLIPPER SYSTEMS INTO THE NORTHERN PLAINS. GFS MORE AGGRESSIVE WITH THIS SOLUTION THEN THE ECMWF. BACKED OFF ON POPS SLIGHTLY...CLOSER TO CLIMATOLOGY...GIVEN THE UNCERTAINTY. EBERT PREVIOUS LONG TERM DISCUSSION...TUESDAY NIGHT THROUGH SUNDAY NIGHT...THE EXTENDED WILL CONTINUE THE TREND OF FAST MOVING SHORTWAVES IN ZONAL NORTHWEST FLOW ACROSS THE NORTHERN ROCKIES. EACH SHORTWAVE WILL BRING A COLD FRONT AND A CHANCE OF PRECIPITATION. MODELS ARE HAVING A HARD TIME AGREEING ON THE TIMING OF THESE FRONTS AND SHORTWAVES. UNCERTAINTY ALSO EXIST ON THE PRECIPITATION TYPE WITH THESE FRONTS MOVING THROUGH THE REGION. JUST LIKE LAST NIGHT DECIDED TO PUT MORE WEIGHT IN THE ECMWF THEN THE GFS FOR THE EXTENDED PERIOD...AS THE ECMWF SEEM TO BE MORE CONSISTENT FROM RUN TO RUN. THE FIRST SYSTEM MOVES THROUGH WEDNESDAY AFTERNOON WITH A WARM FRONT MOVING THROUGH AND RAISING TEMPERATURES. LOOK STILL FOR A MIX OF RAIN AND SNOW ALTHOUGH SOME PLACES WILL SEE MOSTLY RAIN SOUTH OF THE MISSOURI RIVER. A COLD FRONT WILL MOVE THROUGH ON THURSDAY AFTERNOON WHICH SHOULD CHANGE ANY MIX OF PRECIPITATION OVER TO MOSTLY SNOWFALL BEFORE IT COMES TO AN END THURSDAY NIGHT. UPPED POPS FOR THIS TIME FRAME TO CHANCE BUT THEY ARE STILL FAIRLY LOW AMOUNTS OVERALL. THE NEXT SYSTEM WILL DRAG A COLD FRONT ACROSS EASTERN MONTANA SOMETIME BETWEEN FRIDAY MORNING AND SATURDAY EVENING. THE 00Z GFS IS THE MODELS THAT FAVORS THE FRIDAY MORNING SOLUTION AND THE OOZ ECMWF FAVORS THE SATURDAY EVENING SOLUTION. THE 00Z GEM IS SOMEWHERE IN BETWEEN WITH THIS FRONTAL PASSAGE. THE ECMWF IS ALSO MUCH STRONGER WITH CAA ADVECTION BEHIND THIS COLD FRONT WHICH FITS WITH THIS TIME OF THE YEAR BETTER THEN THE WEAKER GFS. THE 00Z GEM IS STRONGER THEN THE 00Z GFS WITH THE CAA BEHIND THE FRONT BUT NOT AS STRONG AS THE 00Z ECMWF. GIVEN THE DIFFERENCE IN MODEL SOLUTIONS DECIDED NOT TO MAKE ANY CHANGES TO THE FORECAST PAST FRIDAY MORNING. RSMITH && .AVIATION... VFR CONDITIONS ARE EXPECTED OVERNIGHT AND MONDAY WITH SCATTERED TO BROKEN HIGH LEVEL CLOUDS AT ALL TERMINALS. WEST WINDS 15 TO 25 KNOTS WILL DEVELOP AFTER 06Z. THE WIND WILL BECOME NORTHWEST AROUND 18Z MONDAY AND DIMINISH MONDAY EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 AM MST MONDAY FOR SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Dec 25, 5:27 PM MST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 527 PM MST SUN DEC 25 2011 MTZ060-261100- SOUTHWEST PHILLIPS- 527 PM MST SUN DEC 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 9 PM TONIGHT UNTIL 6 AM MONDAY. WEST WINDS 30 TO 40 MPH...WITH A FEW GUSTS AS HIGH AS 60 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>027-059-061-062-261100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 527 PM MST SUN DEC 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP BETWEEN 9 PM AND MIDNIGHT THIS EVENING. THE STRONG WEST WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.